MAUDE Adverse Event Report: AVANOS MEDICAL INC. ON-Q*PUMP WITH SELECT-A-FLOW AND ONDEMAND; ELASTOMERIC - COMBO

AVANOS MEDICAL INC. ON-Q*PUMP WITH SELECT-A-FLOW AND ONDEMAND; ELASTOMERIC - COMBO
Model Number CB006
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A review of the device history record is in-progress.The actual complaint product was not returned for evaluation.Root cause could not be determined.All information reasonably known as of 28 jun 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Fill volume: 550ml.Flow rate: 8ml basal, 5ml bolus.Procedure: total knee replacement, adductor canal nerve block.Cathplace: mid-thigh.Infusion start time: (b)(6) 2021 approximately mid day.Infusion stop time: (b)(6) 2021.It was reported that the bolus button quit functioning.The bolus button was not engaging down and reservoir was not refilling on the pain pump attached to the patient.The patient was 24 hours post connection with the pump and it visually appeared to have been deflating, however, as the nursing staff described the bolus button would not engage down and the orange indicator showed the 5ml bolus reservoir was empty.The nurse disconnected the pump and the local anesthetic was dripping out the end which suggested that the patient was still receiving the background basal rate (which was set at 8ml/hr).Sales rep was present when the pump was initially connected to the patient in the recovery room and had witnessed that at least for the first few administrations that the bolus button was working correctly at one time.No patient harm was reported.
 
Additional Manufacturer Narrative
The device history record for lot 20039295 was reviewed and the product was produced according to product specifications.Use review indicated the product was used in accordance with the instructions for use, user or facility conditions did not contribute to the incident, the customer has been using the product for "more than 7 years," and the drug was not a contributor to the reported incident.Root cause could not be determined.All information reasonably known as of 27 jul 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Common Device Name
ELASTOMERIC - COMBO
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key12080692
Report Number2026095-2021-00070
Device Sequence Number16981463
Product Code MEB
UDI-Device Identifier00193494134747
UDI-Public00193494134747
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2022
Device Model NumberCB006
Device Catalogue NumberN/A
Device Lot Number20039295
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/08/2021
Supplement Date Received by Manufacturer07/26/2021
Initial Report FDA Received Date06/28/2021
Supplement Report FDA Received Date07/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PAJUNK ECATH; ROPIVACAINE 0.2%
Patient Weight180